Alert archive / Kansas / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Jan 29, 2019, 2:58 PM CST for Allen County, Woodson County, Kansas. It took effect at Jan 30, 2019, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2019, 2:58 PM CST (20:58 UTC)
- In effect from
- Jan 30, 2019, 12:00 AM CST
- Expired
- Jan 30, 2019, 9:34 AM CST
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 138 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS43 KICT 292058 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 258 PM CST Tue Jan 29 2019 KSZ071-072-300500- /O.NEW.KICT.WC.Y.0002.190130T0600Z-190130T1800Z/ Woodson-Allen- Including the cities of Yates Center, Iola, and Humboldt 258 PM CST Tue Jan 29 2019 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Woodson and Allen Counties. * WHEN...From midnight tonight to noon CST Wednesday. * ADDITIONAL DETAILS...Frostbite on exposed skin could occur in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. Do not forget to protect your pets and make sure that they have adequate shelter. && $$
3 follow-up statements
138 WWUS43 KICT 300318 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 918 PM CST Tue Jan 29 2019 KSZ071-072-301130- /O.CON.KICT.WC.Y.0002.190130T0600Z-190130T1800Z/ Woodson-Allen- Including the cities of Yates Center, Iola, and Humboldt 918 PM CST Tue Jan 29 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Woodson and Allen Counties. * WHEN...From midnight tonight to noon CST Wednesday. * ADDITIONAL DETAILS...Frostbite on exposed skin could occur in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
304 WWUS43 KICT 301007 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 407 AM CST Wed Jan 30 2019 ...Dangerously cold wind chills this morning... KSZ071-072-301800- /O.CON.KICT.WC.Y.0002.000000T0000Z-190130T1800Z/ Woodson-Allen- Including the cities of Yates Center, Iola, and Humboldt 407 AM CST Wed Jan 30 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Woodson and Allen Counties. * WHEN...From midnight tonight to noon CST Wednesday. * ADDITIONAL DETAILS...Frostbite on exposed skin could occur in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Metzger
030 WWUS43 KICT 301534 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 934 AM CST Wed Jan 30 2019 KSZ071-072-301645- /O.CAN.KICT.WC.Y.0002.000000T0000Z-190130T1800Z/ Woodson-Allen- Including the cities of Yates Center, Iola, and Humboldt 934 AM CST Wed Jan 30 2019 ...WIND CHILL ADVISORY IS CANCELLED... Wind chill readings will remain above advisory levels this morning therefore the advisory will be cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 5:52 AM CST, 9 hours 6 minutes earlier.
Area forecast discussion, Jan 29, 5:52 AM CST, 9 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 552 AM CST Tue Jan 29 2019 .SHORT TERM...(Today through Thursday night) Issued at 133 AM CST Tue Jan 29 2019 The short term will be dominated by a single word: COLD! Strong CAA is expected to resume this morning after a weak thermal ridge currently over the region moves off to the east. Once this ridge exits, the CAA will kick back in and allow our temperatures to drop through the day today. Afternoon highs are once again expected to occur early as temperatures are likely to stay steady or drop through the afternoon. By the late afternoon and into the evening, the clouds will be on the increase due to some mid level moisture. Considering that modified arctic air will be in place, it will not take much for some flurries or brief light snow to occur during the overnight and into the early morning hours Wednesday. Accumulations are not expected to be significant if at all as there is little to no lift or frontogenesis to allow for any sustained snowfall tonight and Wednesday morning. Wednesday looks to be the coldest day of the week as most areas will be lucky to reach the mid 20s by the afternoon. Wednesday night, the winds will shift back to the south and will bring an end to the CAA. While the winds will be out of the south for Wednesday night, overnight lows for Wednesday night and into Thursday morning will still be rather cold for this time of year. However, Thursday will be the first day of a warming trend as temperatures are expected to return to normal Thursday. Metzger .LONG TERM...(Friday through Monday) Issued at 133 AM CST Tue Jan 29 2019 The extended range looks to be much warmer than the short term as southerly winds will bring some good WAA into the region. Temperatures are likely to be well above normal by the weekend. Moisture transport is also expected to be sustained through the weekend which will increase the chances for some shower and thunderstorm activity. The main challenge will be identifying the which day this activity will occur. All the long range models do indicate a chance for some shower and thunderstorm activity for the weekend but none of them agree on the timing or intensity. The GEM is by far the fastest and brings this activity into the region by Saturday afternoon but keeps the intensity to just shower activity. The ECMWF and the GFS on the other hand are slower and do not bring in any shower activity until Sunday and into Sunday evening. Confidence is good for the temperature forecast for the weekend and into early next week but confidence in the precipitation forecast for this period is very low due to the inconsistencies in the model runs. Also of note, while the models do not agree on timing of this next system for the end of the weekend, most models do agree that temperatures are likely to fall back toward normal after Monday. Metzger && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 549 AM CST Tue Jan 29 2019 VFR is forecast at all sites throughout the period. A surge of arctic air will backdoor across the area this afternoon with a wind shift to the north then northeast. Anticipate some low clouds immediately behind this cold air but not convinced that there will be enough for ceilings. With mid level axis of moisture forecast from KSLN-KCNU late this afternoon and into the evening. A few flurries are possible from this deck, but probability/timing are too low to mention at this time. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 38 11 25 18 / 0 10 0 0 Hutchinson 37 8 24 17 / 0 0 0 0 Newton 37 7 22 15 / 10 10 0 0 ElDorado 36 8 20 16 / 10 10 0 0 Winfield-KWLD 40 13 24 19 / 0 10 0 0 Russell 37 8 24 18 / 0 10 0 0 Great Bend 39 10 27 18 / 0 0 0 0 Salina 33 6 22 15 / 10 10 0 0 McPherson 36 6 23 15 / 0 10 0 0 Coffeyville 39 9 19 17 / 0 10 0 0 Chanute 33 4 15 13 / 10 10 0 0 Iola 31 3 15 12 / 10 10 0 0 Parsons-KPPF 36 8 16 15 / 0 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...PJH
Hazardous weather outlook, Jan 29, 4:11 AM CST, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 411 AM CST Tue Jan 29 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 411 AM CST Tue Jan 29 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight For most of the area, the lowest wind chills will be between zero and 10 below zero for tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday, wind chills are expected to range from near zero to 14 below zero across the region with the coldest wind chills expected along and northeast of a line from Marion, through Eureka to Fredonia. These cold wind chill conditions will slowly diminish through the day Wednesday. Wednesday night into Thursday morning, wind chills will be near zero across the region. Thursday night, there will be a slight chance for some light rain or a rain and snow mix in southeast Kansas. No accumulation is expected. Saturday, there will be a chance for a light rain and snow mix during the morning. High to very high grassland fire danger is expected across the area on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Wind Chill Advisories in Kansas, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.